I was put on prednisone for mono 9 days ago with the dose of 10mg tablets. I was also put on clindamycin for 10 days. The directions for the prednisone said take 4 pills a day for 4 days, 2 pills a day for 4 days, 1 pill a day for 4 days and finally 1/2 pill a day for 4 days. The problem is I’m always anxious, have tight muscles especially on my left side, get flushed red like I’m hot but running no fever, my heart rate picks up for time to time, and cannot sleep but want to. Is this the prednisone and if so can I stop using it now cause I’m wearing out not sleeping?
--- Stress is often mentioned by CSS patients around the time of their diagnosis, and in a way this seems related to the adrenal glands as well. A patient in another support group reported reading in "The Stress of Life" by Dr. H. Seyle:.... "the adrenal glands are the processors of stress in our bodies. A person's stress resistance will vary with the competence of his adrenals. Continually stressing them, finally depletes them. When we become exhausted by life, on a mental or physical level, our adrenal glands often fail to keep up, and illness ensues".
Steroid therapy for polymyalgia rheumatica should make the patient feel better within days rather than weeks.